It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Thyroid Disorders Message Board

  • Diarreah on Synthroid

  • Post New Thread   Closed Thread
    Thread Tools Search this Thread
    Old 10-14-2008, 05:23 PM   #1
    Gram4
    Senior Veteran
    (female)
     
    Join Date: Jul 2005
    Location: Fla, USA
    Posts: 705
    Gram4 HB User
    Diarreah on Synthroid

    Has anyone had this problem, I have been on it 2mo now small dose. I told Dr but they say it's not from that.

     
    Sponsors Lightbulb
       
    Old 10-14-2008, 08:36 PM   #2
    Oleander53
    Senior Veteran
    (female)
     
    Join Date: Sep 2006
    Location: Ozarks in Arkansas
    Posts: 1,838
    Oleander53 HB UserOleander53 HB UserOleander53 HB User
    Re: Diarreah on Synthroid

    Gram,

    Synthyroid and Thyrolar2 have Lactose in them and CAN cause diarrhea. I am allergic to milk so my Endo took me off of Thyrolar and put me back on Armour.....and I had diarrhea on the Thyrolar but did not connect it to the medication.....thought I had IBS......but since I switched and am staying away from milk products I am fine. Look it up and you will see there is Lactose in Synthroid.

    Did not connect it to the Thyrolar......

    The base of the Synthroid is lactose so if you are allergic or lactose intolerant it can cause diarrhea.......most Pharmacists do not know this let alone Doctors......

    Hope this helps........Oleander

     
    Old 10-15-2008, 04:12 AM   #3
    Gram4
    Senior Veteran
    (female)
     
    Join Date: Jul 2005
    Location: Fla, USA
    Posts: 705
    Gram4 HB User
    Re: Diarreah on Synthroid

    Thanks, I have had IBS w/D very bad but then I got it under control & now it has started again. How do you know if you have a lactose problem, I know ice cream can affect me. I'm in the process of trying to find a new endro since they don't want to hear any prob just say it's not the meds & make me feel like I'm complaining too much.

     
    Old 10-15-2008, 06:55 AM   #4
    Oleander53
    Senior Veteran
    (female)
     
    Join Date: Sep 2006
    Location: Ozarks in Arkansas
    Posts: 1,838
    Oleander53 HB UserOleander53 HB UserOleander53 HB User
    Re: Diarreah on Synthroid

    There are many people lactose intolerant......I am not sure how to tell as I never had that problem before. But I have a friend that when she eats certain dairy products she has diarrhea and gas.......she says it is intolerance to lactose.......from what I read many people have it.

    Just so you know there is lactose in many medications......benadryl, synthroid, thyrolar, most antihistamines and inhalers.....go on the internet and look up lactose intolerance.

    I have an actual milk allergy shown by blood test so I have been told to stay away from anything with lactose, dairy, casein, whey or milk products....when I found out thyrolar had lactose in it it all became clear. Ever since I started on it 2 months ago I felt great energywise but had you know what every day.......so now that I am off of it I am fine.

    Actually I have to thank Sue here on the Board for pointing this out to me. My Endo backed her and said I should not be taking it.....I hated to go off of it because energywise I felt great but the gastro intestinal thing was pretty bad.......It is so wonderful to not be worried about where the closest bathroom is just in case.

    You might want to point out to your Doctor and or pharmacist that it does have lactose in it and you have been having GI symptoms.

    Good Luck....Oleander

     
    Old 10-15-2008, 04:50 PM   #5
    Gram4
    Senior Veteran
    (female)
     
    Join Date: Jul 2005
    Location: Fla, USA
    Posts: 705
    Gram4 HB User
    Re: Diarreah on Synthroid

    Thanks for great info. What kind of test do you get to see if you are lactose intolerent?

     
    Closed Thread

    Related Topics
    Thread Thread Starter Board Replies Last Post
    Not taking my synthroid before my tests? birdie16 Thyroid Disorders 7 04-24-2010 08:28 AM
    Diarreah is ruining my senior year in highschool wookiewun Bowel Disorders 3 05-15-2006 02:09 PM
    chronic diarreah rhodasoda Bowel Disorders 3 03-24-2006 03:18 PM
    no nausea, vomiting or diarreah...could it be gallbladder? Deda Gallbladder 7 02-16-2006 12:12 PM
    Prescription given for diarreah? NaeNae Bowel Disorders 8 04-25-2005 09:22 AM
    Severe Diarreah jenny74115 Open to All Other Health Topics 5 11-23-2003 11:19 PM




    Thread Tools Search this Thread
    Search this Thread:

    Advanced Search

    Posting Rules
    You may not post new threads
    You may not post replies
    You may not post attachments
    You may not edit your posts

    BB code is On
    Smilies are On
    [IMG] code is Off
    HTML code is Off
    Trackbacks are Off
    Pingbacks are Off
    Refbacks are Off




    Sign Up Today!

    Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

    I want my free account

    All times are GMT -7. The time now is 05:00 PM.





    2019 MH Sub I, LLC dba Internet Brands. All rights reserved.
    Do not copy or redistribute in any form!